Louisiana, 2006

Damaging Wind in Louisiana, May 14, 2006

May 14, 2006 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 14, 5:13 AM CST, 2 hours 47 minutes earlier.

Area forecast discussion, May 14, 5:13 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
613 AM CDT SUN MAY 14 2006

.UPDATE...
SEVERE TSTM WATCH HAS BEEN REPLACED...COVERING ALL BUT EXTREME
NORTH PARTS OF AREA. SEVERE STORMS CONTINUE TO DEVELOP...MAINLY
ACROSS EAST TEXAS.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

VII
Hazardous weather outlook, May 14, 5:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SUN MAY 14 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE ONGOING THIS
MORNING...MOSTLY SOUTH OF THE INTERSTATE 30 CORRIDOR IN NORTHEAST
TEXAS...AND SOUTH OF THE ARKANSAS BORDER. SOME OF THESE STORMS MAY
PRODUCE HAIL TO THE SIZE OF GOLF...AND A FEW STORMS COULD
CONTAIN BRIEF BUT DAMAGING WIND GUSTS. ADDITIONAL THUNDERSTORM
REDEVELOPMENT THIS AFTERNOON WILL BE CONFINED TO MAINLY SOUTH OF
THE INTERSTATE 20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
LITTLE IF ANY THUNDERSTORM ACTIVITY IS EXPECTED UNTIL THE APPROACH
OF THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS COULD POSSIBLY BE REACTIVATED THIS MORNING ACROSS
NORTHEAST TEXAS AND NORTHERN LOUISIANA.

VII

In the hours before

Local storm report, May 14, 6:04 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HAIL             TYLER                   32.33N 95.30W
05/14/2006  E1.00 INCH       SMITH              TX   TRAINED SPOTTER

            SW LOOP

&&

24
Local storm report, May 14, 6:05 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     HAIL             NOONDAY                 32.24N 95.40W
05/14/2006  E1.00 INCH       SMITH              TX   TRAINED SPOTTER

&&

24
Local storm report, May 14, 6:09 AM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HAIL             WHITEHOUSE              32.23N 95.22W
05/14/2006  E1.00 INCH       SMITH              TX   TRAINED SPOTTER

&&

24
Local storm report, May 14, 6:37 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     HAIL             3 E HUNTINGTON          31.28N 94.53W
05/14/2006  E0.75 INCH       ANGELINA           TX   TRAINED SPOTTER

0725 AM     HAIL             3 W CUSHING             31.81N 94.89W
05/14/2006  E1.00 INCH       NACOGDOCHES        TX   TRAINED SPOTTER

            HAIL FELL IN SACUL.

&&

22
Local storm report, May 14, 7:24 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
824 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             5 W TYLER               32.33N 95.39W
05/14/2006  E0.75 INCH       SMITH              TX   PUBLIC

            HAIL AND RAIN COLLAPSED AN AWNING AT A GAS STATION.
            SEVERAL TREES LIMBS DOWN.

0705 AM     HAIL             TYLER                   32.33N 95.30W
05/14/2006  M1.00 INCH       SMITH              TX   TRAINED SPOTTER

0745 AM     HAIL             5 W NACOGDOCHES         31.61N 94.74W
05/14/2006  E0.75 INCH       NACOGDOCHES        TX   LAW ENFORCEMENT

0750 AM     HAIL             5 S NACOGDOCHES         31.54N 94.65W
05/14/2006  E1.75 INCH       NACOGDOCHES        TX   LAW ENFORCEMENT

0755 AM     HAIL             NACOGDOCHES             31.61N 94.65W
05/14/2006  E0.75 INCH       NACOGDOCHES        TX   TRAINED SPOTTER

&&

03
Local storm report, May 14, 7:55 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     HAIL             2 N LUFKIN              31.36N 94.73W
05/14/2006  E1.75 INCH       ANGELINA           TX   LAW ENFORCEMENT

0840 AM     HAIL             HUNTINGTON              31.28N 94.58W
05/14/2006  E0.88 INCH       ANGELINA           TX   LAW ENFORCEMENT

&&

03

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Natchitoches

When
May 14, 8:00 AM CST
Where
Natchitoches County, Natchitoches
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.767, -93.083

A few trees were downed across the parish.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506629.